MAUDE Adverse Event Report: ARTHREX, INC. HD SCORPION NEEDLE (1 PACK); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HD SCORPION NEEDLE (1 PACK); ORTHOPEDIC MANUAL SURG INSTR
Model Number HD SCORPION NEEDLE (1 PACK)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a cuff repair surgery the needle stopped firing the suture through the tissue.Upon inspection the staff noticed that the needle had snapped at the tip.The needle tip could not be located.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device ( s&n first pass).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d4, h3, h6.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle thus, breaking the needle.Dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.

Brand Name
HD SCORPION NEEDLE (1 PACK)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20417037
Report Number1220246-2024-08068
Device Sequence Number15529705
Product Code LXH
UDI-Device Identifier00888867374010
UDI-Public00888867374010
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD SCORPION NEEDLE (1 PACK)
Device Catalogue NumberAR-13999HDN-1
Device Lot Number15128055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by ManufacturerNot provided
06/04/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/31/2024
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown